Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2019, 8:43 AM CDT for 4 counties in Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2019, 8:43 AM CDT (13:43 UTC)
- Expired
- Jun 7, 2019, 9:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 9:20 AM CDT | TSTM WND DMG | 2 Se Arundel, MS | A TREE FELL ON A POWER LINE AND BROKE THE POLE ALONG VALLEY ROAD. |
| Jun 7, 9:35 AM CDT | TSTM WND DMG | Vimville, MS | A TREE FELL ONTO A POWER LINE IN THE VIMVILLE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
301
WUUS54 KJAN 071343
SVRJAN
MSC023-061-075-101-071430-
/O.NEW.KJAN.SV.W.0232.190607T1343Z-190607T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
843 AM CDT Fri Jun 7 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Jasper County in east central Mississippi...
Eastern Newton County in east central Mississippi...
Clarke County in east central Mississippi...
Lauderdale County in east central Mississippi...
* Until 930 AM CDT.
* At 843 AM CDT, severe thunderstorms were located along a line
extending from near Stratton to near Garlandville to near
Sandersville, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Little Rock and Meehan around 855 AM CDT.
Savoy, Goodwater, Duffee and Barnett around 900 AM CDT.
Meridian, Nellieburg, Sable and Suqualena around 905 AM CDT.
Zero and Martin around 910 AM CDT.
Marion, De Soto and Increase around 915 AM CDT.
Daleville around 920 AM CDT.
Meridian Station, Alamucha, Crandall and Toomsuba around 925 AM
CDT.
Lauderdale and Kewanee around 930 AM CDT.
Other locations impacted by these severe thunderstorms include
Pachuta, Chunky, Shubuta and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 8848 3184 8875 3182 8903 3257 8907
3258 8839
TIME...MOT...LOC 1343Z 254DEG 43KT 3247 8918 3223 8903 3183 8910
HAIL...<.75IN
WIND...60MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:36 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 6:36 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 636 AM CDT Fri Jun 7 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Local radars show scattered TSRA that wl affect HKS-JAN-MEI-PIB- HBG this morning and bring reduced flight restrictions through 16Z. Additional TSRA development is expected this aftn into early evening. Otherwise, a mix of IFR and MVFR cigs w prevail this morning til 15Z. After 15Z VFR conds wl prevail away from TSRA activity. VFR conds wl prevail tonight til 09Z when MVFR/IFR cigs wl be psbl in the se and nw. /22/ && .DISCUSSION... Today and tonight: Early morning water vapor imagery/RAP analysis showed the mid/upper level low centered over Arkansas with drier air wrapping around the low and across our CWA from the southwest. Satellite derived PWATs showed the tropical airmass with PWATs in excess of 2 inches now east of Mississippi. The JAN 00Z Fri sounding had a PWAT of 1.63 inches and our PWATs wl likely remain between 1.5-1.7in through tonight. The mid/upper level low will track slowly east today and tonight and become centered over western Tennessee by Saturday morning. Circulation around the low will aid convection today and this evening before convection wains later tonight. Local radar had scattered storms along the Interstate 20 corridor and along and just north of Highway 84. A few of these storms have become strong to severe with damaging wind potential. Isolated severe storms will remain possible today over the southeast two thirds of our CWA, especially during peak heating. Damaging wind gusts will be the primary threat but, hail to the size of quarters will also be possible. The potential for heavy rain and tornadic development is much less than yesterday. Breaks in the cloud cover today should allow temperatures to top out in the mid to upper 80s or near normal at most locations. The potential for severe storms should end by early evening and most of the convection should see a most distinct diurnal trend and dissipate by midnight. /22/ Saturday through Friday: A rainy pattern to finish out the weekend will gradually give way to drier and seasonably cooler weather by next work week. The forecast period will start off tomorrow morning with the closed upper low that has been plaguing the area off to our northeast over central Tennessee. Another afternoon of diurnally driven showers and thunderstorms is expected as plentiful moisture remains in place beneath increasingly northwest flow on the back side of the low. SBCAPE values are progged to increase into the 2500-3000 J/kg range, however forecast soundings reveal skinny CAPE profiles that will be detrimental to more robust updrafts. As such, given the continued tropical nature of the airmass, expect mostly showers with lightning only expected within the strongest updrafts that can achieve charge separation within the mixed phase region of the storm. Heading into Sunday, the closed low is expected to open into a shortwave trough as it interacts with a northern stream trough dropping out of the Inter-Mountain West. This will place more of the region in drier northwest flow and will keep any afternoon showers and isolated storms confined to eastern Mississippi. By next work week, a surface cold front will move through the region Monday evening into Tuesday morning as northern stream troughing takes hold of the weather pattern. A few isolated showers will be possible Monday afternoon mainly east of I-55, but overall conditions will start to dry out following this weekend's stretch of wet weather. A drier and cooler airmass will filter into the area in the wake of the frontal passage with dewpoints dropping into the mid to upper 50s. Surface high pressure sliding into the Lower Mississippi River Valley will help relax the pressure gradient with calm winds and mostly clear skies supporting the potential for several nights of efficient radiational cooling by June standards. Lows are expected to drop into the mid to low 60s with several readings in the upper 50s not out of the question. Daytime high temperatures will also be slightly cooler in the middle 80s, but it will be difficult to stay cooler during the day due to the high June sun angle and mostly sunny skies. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 86 70 86 71 / 63 47 50 17 Meridian 86 71 86 71 / 78 64 60 31 Vicksburg 85 70 86 71 / 71 39 41 8 Hattiesburg 87 71 88 72 / 77 70 59 32 Natchez 85 69 86 71 / 74 44 42 9 Greenville 84 71 85 71 / 68 33 33 6 Greenwood 84 71 84 71 / 79 42 54 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22
Hazardous weather outlook, Jun 7, 5:04 AM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 504 AM CDT Fri Jun 7 2019 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>030-034>036-040- 041-081015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Washington-Humphreys-Holmes-Issaquena- Sharkey- 504 AM CDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ024>026-MSZ031>033-037>039-042>066-072>074-081015- Catahoula-Tensas-Concordia-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 504 AM CDT Fri Jun 7 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe storms capable of damaging wind gusts and hail to the size of quarters are possible mainly this afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 7, 2:54 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 AM CDT Fri Jun 7 2019
LAZ016-MSZ047-048-053-070845-
Madison LA-Warren MS-Hinds MS-Claiborne MS-
254 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH...
WARREN...NORTHEASTERN CLAIBORNE AND NORTHWESTERN HINDS COUNTIES UNTIL
345 AM CDT...
At 253 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Redwood to near Le Tourneau to 6 miles
east of Newellton. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Vicksburg and Redwood around 300 AM CDT.
Oak Ridge and Flowers around 305 AM CDT.
Youngton around 310 AM CDT.
Bovina around 315 AM CDT.
Newman around 320 AM CDT.
Edwards around 330 AM CDT.
Reganton around 335 AM CDT.
Other locations impacted by these storms include Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3245 9090 3244 9088 3245 9087 3245 9086
3253 9086 3253 9055 3251 9055 3251 9053
3250 9052 3253 9045 3249 9045 3249 9043
3228 9055 3212 9072 3213 9110
TIME...MOT...LOC 0753Z 266DEG 29KT 3248 9080 3226 9093 3207 9113
TWSpecial weather statement, Jun 7, 3:28 AM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 AM CDT Fri Jun 7 2019
MSZ043-048-049-070930-
Hinds MS-Rankin MS-Madison MS-
328 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...CENTRAL HINDS
AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 AM CDT...
At 328 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Brownsville to near Edwards to near
Reganton. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Bolton and Brownsville around 335 AM CDT.
Raymond around 340 AM CDT.
Clinton and Pocahontas around 345 AM CDT.
Jackson around 350 AM CDT.
Annandale around 355 AM CDT.
Madison, Ridgeland and Gluckstadt around 400 AM CDT.
Richland around 405 AM CDT.
Pearl, Byram and Flowood around 410 AM CDT.
Other locations impacted by these storms include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3253 8984 3230 8994 3218 9005 3219 9065
3228 9055 3249 9043 3249 9045 3253 9045
TIME...MOT...LOC 0828Z 270DEG 32KT 3252 9046 3230 9054 3211 9071
TWLocal storm report, Jun 7, 4:21 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 1 SSE JAN AIRPORT 32.31N 90.08W
06/07/2019 M44 MPH RANKIN MS ASOS
MEASURED AT JACKSON MEDGAR WILEY EVERS
INTERNATIONAL AIRPORT.
&&
TWLocal storm report, Jun 7, 5:57 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM TSTM WND DMG 2 SSE HAWKINS FIELD 32.31N 90.21W
06/07/2019 HINDS MS BROADCAST MEDIA
TREES AND POWER LINES DOWN AT THE
INTERSECTION OF PRENTISS AND CAPITOL
STREETS.
&&
TWSpecial weather statement, Jun 7, 7:00 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
700 AM CDT Fri Jun 7 2019
MSZ055-071245-
Simpson MS-
700 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SIMPSON COUNTY UNTIL 745 AM
CDT...
At 700 AM CDT, Meteorologists were tracking a strong thunderstorm
over Union, or 7 miles west of Pinola, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pinola around 715 AM CDT.
Mendenhall around 730 AM CDT.
Sanatorium around 740 AM CDT.
Other locations impacted by this storm include D'Lo and Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3183 9014 3183 9013 3184 9015 3185 9015
3186 9013 3189 9014 3190 9015 3205 9016
3205 8977 3182 8977 3181 9014
TIME...MOT...LOC 1200Z 266DEG 24KT 3191 9008
TWSpecial weather statement, Jun 7, 7:33 AM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Jackson MS 733 AM CDT Fri Jun 7 2019 MSZ049-050-055-056-071300- Smith MS-Scott MS-Rankin MS-Simpson MS- 733 AM CDT Fri Jun 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN... NORTHEASTERN SIMPSON...SMITH AND SOUTHEASTERN SCOTT COUNTIES UNTIL 800 AM CDT... At 733 AM CDT, Meteorologists were tracking a strong thunderstorm near Martinville, or 9 miles north of Magee, moving northeast at 55 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Raleigh and Burns around 745 AM CDT. Pineville around 755 AM CDT. Other locations impacted by this storm include Sylvarena and Puckett. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3184 8978 3209 8983 3229 8933 3196 8932 TIME...MOT...LOC 1233Z 240DEG 49KT 3200 8970 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:52 PM CDT | Special Weather Statement | JAN | Lowndes | 23 min |
| Jun 6, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 41 min |
| Jun 6, 9:29 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 6, 10:07 PM CDT | Flash Flood Warning | JAN | Lowndes | 113 min |
| Jun 6, 10:35 PM CDT | Flash Flood Warning | JAN | Lowndes | 85 min |
| Jun 7, 1:30 AM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 60 min |
| Jun 7, 2:05 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 40 min |
| Jun 7, 2:41 AM CDT | Special Weather Statement | JAN | Yazoo | 34 min |
| Jun 7, 2:54 AM CDT | Special Weather Statement | JAN | Warren | 51 min |
| Jun 7, 3:28 AM CDT | Special Weather Statement | JAN | Hinds | 62 min |
| Jun 7, 3:33 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 57 min |
| Jun 7, 7:00 AM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Jun 7, 7:33 AM CDT | Special Weather Statement | JAN | Smith | 27 min |
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 52 min |
| Jun 7, 9:33 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 42 min |
| Jun 7, 1:37 PM CDT | Special Weather Statement | JAN | Hinds | 38 min |
| Jun 7, 2:22 PM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Jun 7, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 50 min |
| Jun 7, 3:02 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 28 min |
| Jun 7, 3:09 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Jun 7, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 23 min |
| Jun 7, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 54 min |
| Jun 7, 3:59 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jun 7, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 58 min |
| Jun 7, 6:04 PM CDT | Special Weather Statement | JAN | Covington | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.